Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 23, 2001, 11:57 PM CST for Borden County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2001, 11:57 PM CST (05:57 UTC)
- Expired
- Feb 24, 2001, 12:45 AM CST
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Borden County, TX
The radar
The Lubbock radar (KLBB), 107 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 240558 SVRMAF TXC033-240645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1157 PM CST FRI FEB 23 2001 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BORDEN COUNTY IN TEXAS * UNTIL 1245 AM CST * AT 1154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES WEST OF GAIL...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... LAKE J.B. THOMAS...GAIL AND MESQUITE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAdT...LON 3254 10168 3253 10121 3294 10118 3294 10168
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 9:55 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 23, 9:55 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
955 PM CST FRI FEB 23 2001
WILL UPDATE ZONES FOR WINDS AND MINOR POP ADUSTMENTS. STILL EXPECTING
SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP IN SOUTHEAST NEW
MEXICO AND THEN TRANSLATE EASTWARD INTO THE PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS OVERNIGHT AS MAJOR UPPER TROUGH IMPINGES
ON PACIFIC FRONT. WHITE SANDS NEW MEXICO PROFILER AT 03Z INDICATING
MID LEVEL FLOW CONTINUING TO BACK TO THE SOUTH-SOUTHWEST AHEAD OF
THE TROUGH. DONT THINK THE HIGH WINDS WILL OCCUR IN THE MOUNTAINS
UNTIL TOWARD MORNING WITH THE PASSAGE OF THE UPPER TROUGH AXIS. NEW
ZONE ISSUANCE SHOULD BE ABLE TO TAKE CARE OF HIGH WIND EVENT
TOMORROW IN THE MOUNTAINS WITH POSSIBLE WIND ADVISORY FOR PORTIONS
OF THE PLAINS.
.MAF...
TX...HIGH WIND WATCH SATURDAY FOR GUADALUPE...DAVIS...AND APACHE
MOUNTAINS.
NM...HIGH WIND WATCH SATURDAY FOR GUADALUPE MOUNTAINS.
12In the hours before
Special weather statement, Feb 23, 9:24 PM CST, 2 hours 33 minutes before
NMZ029-033-034-TXZ045>047-050>052-060>063-067>070-240430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 924 PM CST FRI FEB 23 2001 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO HAS BEEN ALLOW TO EXPIRE... THUNDERSTORMS OVER THE AREA HAVE DISSIPATED OR MOVED OUT OF THE AREA. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVER THE WATCH AREA THIS EVENING...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG GUSTY WINDS...AND SMALL HAIL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDgER FOR LATER STATEMENTS OR WARNINGS. MARTIN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:27 AM CST | Severe Thunderstorm Warning | MAF | Dawson | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.